I am taking Cymbalta for my bipolar diagnosis. But I'd also like to take B12 shots (1000mcg/ml) every week. But I haven't talked to my doctor about it. Cymbalta helps and my doctor is monitoring my mood swings closely. But I need something to boost my energy and go through times of anxiety better.
Is it safe to take B12 shots without asking the doctor first? Obvious answer would be No. But do you have other thoughts? I mean, will it have any side effects with Cymbalta?
I have taken high dose of both the time released as well as the sublingual (dissolvable) B12 pills. I did have some positive effect. Then I was told that it's the B12 injections that make all the difference. So, let me see how that works. But first I want to see if there is any adverse effect with Cymbalta. The literature on Cymbalta as well as B12 does not indicate any adversity between the two.
Based on what my doctor told me~ That once your b-12 regesters low .... Only injections will raise the levels enough to make a difference. I was also told that there are sublinguals of b-12 that you can buy at GNC or other Health Foods that disolve under the tongue
The shots work well for me and with insurance there is no co-pay because it is considered a Lab.
I never knew how helpful b-12 was for someone like me, Being a rapid cycler I was afraid of anything that might amp me up.
It has helped me to keep some meds at- bay that I have taken in past years for depression. I start with 1 a week for 4 weeks----then drop to 1 every 2 weeks--1 a month.....Modify if needed..............Hope this helps..
Thanks very much for sharing your experience. That indeed helps. I will post my findings in this forum. I plan to start taking the injection next week. I'll start with 1 a week and gradually decrease the dosage.
So, I started taking B12 shots. 3ml per twice a week for 4 weeks; then 2ml twice per week for 8 weeks; now 1ml twice per week and continuing. Don't let anyone tell you to take lower doses. There are absolutely no side effects or biological consequences with doses of B12.
And no side effects with Cymbalata. What a wonderful relief from my depression.
Thanks all for your positive thoughts. I'd love to hear form you.
please keep up posted of your experience and give it more time to report back to us, because i heard many conflicting views about it so i dare not to. Theoretically speaking it helps. i asked my pdoc and found him not encouraging. someone said it can drive you manic, but this is crazy and unbelievable. i think everybody reacts differently. B12 has to be taken by shots only although i found it advertised in pills brochures like the very famous Becozym forte of Roche. My father who has anxiety B12 calmed him down tremendously for years. But i don't know about depression. I had a test of B12 in my blood perhaps there is a deficiency in it it says 512 i.e. lower normal, if you eat well you may not need it, yet i am sure the shots did a great good for my father. I believe that as far as depression it's the B6 which counts but in my country there is no urine test for it because you can discharge it in urine, you must have this test in your country. I read a while ago a helpful post here in medhelp written by someone that i can't remember about B6 and Zinc: it said:
1) I notice that my symptoms are made worse by certain foods - especially WHEAT/GLUTEN, DAIRY and certain SUGARS. In the absence of them, I am much clearer and happier and most symptoms are not present. So, please do a thorough examination of possible intolerances and allergies that your body may have whether to foods or people; AND
2) Much of the bi-polar symptoms DISSOLVE or RECEDE once I adhered to a strict protocol known as the Pfeifer Protocol. It is important to get your urine tested to determine if you have excessive kryptopyrroles in them, which could indicate the presence of PYROLURIA together with UNDERMETHYLATION OR OVERMETHYLATION. There could be a genetic impact that results in the body dumping and discharging large amounts of B6 and ZINC, therein causing the bi-polar tendencies due to high COPPER LEVELS and/or HIGH HISTAMINES... it also impacts on allergies too...
so good luck and will be glad to hear more often from you about your shots
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.